Louisiana, 2011Damaging Wind in Louisiana, February 6, 2011
February 6, 2011 · NWS SHV · 1 event in 1 county or zone
A line of thunderstorms developed along and ahead of a cold front across extreme Northwest Louisiana and deep East Central Texas during the early evening hours of February 6th. This activity developed in a stable surface airmass but decreasing temperatures aloft resulted in strong lapse rates aloft which allowed for increasing lift along the frontal boundary.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms developed along and ahead of a cold front across extreme Northwest Louisiana and deep East Central Texas during the early evening hours of February 6th. This activity developed in a stable surface airmass but decreasing temperatures aloft resulted in strong lapse rates aloft which allowed for increasing lift along the frontal boundary. As a result...the storms moved into North Central Louisiana but not before producing some isolated hail reports along with some wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 6, 9:45 PM CST, 55 minutes earlier.
Area forecast discussion, Feb 6, 9:45 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 PM CST SUN FEB 6 2011
.DISCUSSION...
COLD FRONT CURRENTLY MOVING ACROSS THE REGION...NEAR A EL DORADO
ARKANSAS TO JASPER TEXAS LINE. SHOWERS AND TSTMS STILL OCCURRING
ALONG THE FRONT IN A FAIRLY SOLID LINE. THE LINE IS IN A WEAKENING
TREND...AS DAYTIME HEATING WAS A BIG FACTOR IN ITS DEVELOPMENT.
SHOULD BE EAST OF THE AREA AROUND MIDNIGHT OR SHORTLY AFTER...SO
WILL NOT CARRY THUNDER IN ZONES PAST MIDNIGHT.
CHANGES TO FORECAST WILL INCLUDE MOVING TSTMS EAST IN GRIDS TO GO
WITH CURRENT CONDITIONS. WILL ALSO DELAY ONSET OF SNOW ONCE
AGAIN...AS FREEZING SURFACE TEMPERATURES WELL TO THE NORTH IN
KANSAS. OTHERWISE SOME TEMPERATURE AND WIND ADJUSTMENTS FOR
TO GO WITH CURRENT TRENDS.
&&
.AVIATION...
CEILINGS ARE FORECAST TO DETERIORATE BEHIND A COLD FRONT THIS
EVENING...BECOMING IFR ACROSS ALL SITES OVERNIGHT. SHRA/TSRA...
FOLLOWED BY LIGHT RAIN...EXPECTED ACROSS MLU/ELD TERMINALS THROUGH
06Z. OTHERWISE...NORTHWEST WINDS INCREASING TO 10 TO 15 KNOTS
AREAWIDE OVERNIGHT...WITH GUSTS TO 20 KNOTS ON MONDAY. CEILINGS
FORECAST TO IMPROVE TO VFR AFTER 18Z AREAWIDE. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 35 43 25 51 34 / 30 10 10 10 30
MLU 40 44 24 46 34 / 70 20 10 0 30
DEQ 33 42 17 46 25 / 40 10 10 10 40
TXK 34 39 22 49 27 / 40 10 10 10 40
ELD 37 41 20 45 28 / 50 20 10 0 30
TYR 34 43 25 53 35 / 30 10 10 10 40
GGG 34 43 23 52 35 / 30 10 10 10 40
LFK 37 46 25 56 36 / 20 10 10 10 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
14/05
Hazardous weather outlook, Feb 6, 7:22 PM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
722 PM CST SUN FEB 6 2011
ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-
136>138-149>151-080130-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
722 PM CST SUN FEB 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...TONIGHT...
ANOTHER COLD FRONT HAS MOVED ACROSS THE REGION. TEMPERATURES WILL
FALL INTO THE 30S TONIGHT AND RAIN WILL CHANGE TO SNOW ACROSS
SOUTHEAST OKLAHOMA AND PORTIONS OF SOUTHWEST ARKANSAS. SNOWFALL
ACCUMULATIONS WILL BE MAINLY LESS THAN ONE INCH BEFORE THE SYSTEM
EXITS THE REGION EARLY MONDAY MORNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
A SIGNIFICANT WINTER STORM WILL BE MOVING INTO THE FOUR STATE
REGION WEDNESDAY INTO WEDNESDAY NIGHT. THIS DISTURBANCE WILL HAVE
MUCH MORE MOISTURE TO WORK WITH AND COLDER AIR AS WELL. WHILE THE
STORM SYSTEM IS STILL A FEW DAYS AWAY...IT APPEARS THAT SIGNIFICANT
SNOW AND ICE ACCUMULATIONS WILL BE POSSIBLE FOR THE PORTIONS OF
THE REGION WEDNESDAY INTO WEDNESDAY NIGHT. THE EVOLUTION OF THIS
STORM SYSTEM WILL CONTINUE TO BE MONITORED CLOSELY AS THE EVENT
NEARS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NECESSARY TONIGHT...BUT
EMERGENCY MANAGERS WILL WANT TO STAY UP TO DATE ON THE LATEST
WEATHER INFORMATION CONCERNING THIS SYSTEM.
ARZ072-073-LAZ001>006-010>014-017>022-TXZ152-153-165>167-080130-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES-SHELBY-
ANGELINA-SAN AUGUSTINE-SABINE TX-
722 PM CST SUN FEB 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA AND EAST TEXAS.
.DAY ONE...TONIGHT...
SCATTERED THUNDERSTORMS WILL BE MOVING ACROSS NORTH LOUISIANA AND
SOUTHERN ARKANSAS THIS EVENING. A FEW STORMS MAY APPROACH SEVERE
LIMITS...PRODUCING SMALL HAIL AND STRONG WINDS. HOWEVER...WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
A SIGNIFICANT WINTER STORM WILL BE MOVING INTO THE FOUR STATE
REGION WEDNESDAY INTO WEDNESDAY NIGHT. THIS DISTURBANCE WILL HAVE
MUCH MORE MOISTURE TO WORK WITH AND COLDER AIR AS WELL. WHILE THE
STORM SYSTEM IS STILL A FEW DAYS AWAY...IT APPEARS THAT SIGNIFICANT
SNOW AND ICE ACCUMULATIONS WILL BE POSSIBLE FOR THE PORTIONS OF
THE REGION WEDNESDAY INTO WEDNESDAY NIGHT. THE EVOLUTION OF THIS
STORM SYSTEM WILL CONTINUE TO BE MONITORED CLOSELY AS THE EVENT
NEARS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NECESSARY TONIGHT...BUT
EMERGENCY MANAGERS WILL WANT TO STAY UP TO DATE ON THE LATEST
WEATHER INFORMATION CONCERNING THIS SYSTEM.
In the hours before
Special weather statement, Feb 6, 5:53 PM CST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
553 PM CST SUN FEB 6 2011
TXZ151-070100-
PANOLA-
553 PM CST SUN FEB 6 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CST...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
PANOLA...
INCLUDING THE FOLLOWING LOCATIONS...
CARTHAGE AND DEBERRY...
AT 550 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES WEST OF CARTHAGE...MOVING
NORTHEAST AT 35 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
05Special weather statement, Feb 6, 6:20 PM CST, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CST SUN FEB 6 2011
LAZ001-TXZ151-070045-
CADDO-PANOLA-
620 PM CST SUN FEB 6 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 PM CST...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
CADDO...
IN NORTHEAST TEXAS...
PANOLA...
INCLUDING THE FOLLOWING LOCATIONS...
KEITHVILLE...MOUNT OLIVE...SPRING RIDGE...FRONT AND MIDYETT...
AT 617 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF DEBERRY...OR 15
MILES NORTHEAST OF CARTHAGE...MOVING NORTHEAST AT 30 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
05Local storm report, Feb 6, 6:53 PM CST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
653 PM CST SUN FEB 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL CENTER 31.79N 94.18W
02/06/2011 M0.75 INCH SHELBY TX CO-OP OBSERVER
&&
12Special weather statement, Feb 6, 7:26 PM CST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
726 PM CST SUN FEB 6 2011
LAZ010-017-070230-
DE SOTO-SABINE-
726 PM CST SUN FEB 6 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 830 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
DE SOTO AND SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
CONVERSE...
AT 721 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES WEST OF CONVERSE...OR 17
MILES SOUTH OF MANSFIELD...MOVING EAST AT 40 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
05Special weather statement, Feb 6, 7:28 PM CST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
728 PM CST SUN FEB 6 2011
TXZ153-166-070200-
SAN AUGUSTINE-SHELBY-
728 PM CST SUN FEB 6 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 800 PM CST...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
SHELBY AND SAN AUGUSTINE...
INCLUDING THE FOLLOWING LOCATIONS...
CENTER...NEUVILLE...PATROON AND SHELBYVILLE...
AT 724 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES WEST OF NEUVILLE...OR 11
MILES SOUTHWEST OF CENTER...MOVING NORTHEAST AT 40 MPH.
PEA SIZE HAIL IS EXPECTED WITH THIS STORM.
05Special weather statement, Feb 6, 7:54 PM CST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 PM CST SUN FEB 6 2011
TXZ152-165>167-070230-
ANGELINA-NACOGDOCHES-SABINE-SAN AUGUSTINE-
754 PM CST SUN FEB 6 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 830 PM CST...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
NACOGDOCHES...SAN AUGUSTINE...SABINE AND ANGELINA...
INCLUDING THE FOLLOWING LOCATIONS...
MACUNE AND PINELAND...
AT 754 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF HUNTINGTON...OR
16 MILES NORTH OF ROCKLAND...MOVING NORTHEAST AT 40 MPH.
PEA SIZE HAIL IS EXPECTED WITH THIS STORM.
05Thunderstorm Wind, La Salle
- When
- February 6, 10:40 PM CST
- Where
- La Salle County, 2.07 mi S of Searcy
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.690, -92.230
Seven to Eight trees were blown down over Mobley Road about one quarter of a mile west of Searcy-Eden Road. This was about 2 miles southwest of the Searcy Community.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Arkansas, February 6 to 7, 201128 events
- Winter Storm and Winter Weather in Texas, February 6, 201116 events
- Winter Storm in Montana, February 6 to 8, 201111 events
- Winter Storm and Heavy Snow in Montana, February 6 to 7, 201110 events
- Winter Weather in Wisconsin, February 6, 20117 events
- Winter Storm in Montana, February 6 to 7, 20117 events
- Heavy Snow in New Mexico, February 6, 20114 events
- Winter Storm in Montana, February 6 to 7, 20112 events
- Lake-Effect Snow in Wisconsin, February 6 to 7, 20112 events
- Flood in Arkansas, February 6 to 10, 20111 event
- Heavy Snow in Idaho, February 6 to 7, 20111 event
- Hail in Texas, February 6, 20110.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 276390.